Lyme Disease Community
burning sensations, twitching
About This Community:

This forum is for questions and support regarding What Causes Lyme Disease, Diagnosing Lyme Disease, and Joint Pain. Topics for discussion also include Living with Lyme Disease, Babesia, Bartonella, Rocky Mountain Spotted Fever, Anaplasmosis, other Tick Borne Diseases, Nervous System issues, Prevention, Risk Factors, Skin Disorders, Symptoms and Treatments

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

burning sensations, twitching

I have been having a relapse of my symptoms with burning sensations pretty much all over.....eyes, spine, legs, arms, pretty much all over.  Does anyone have this?  I recently started back on doxy and wonder if it might be related.
Related Discussions
10 Comments Post a Comment
Blank
428506_tn?1296560999
Hi patsy10,

I know you are a more seasoned Lyme veteran than I am, but I can relate.  I wouldn't say I get burning sensations everywhere, but it is a widespread problem.  My face, arms up to my elbows, and eyes all can burn, and were doing so quite consistently before I started treatment.  My legs were more likely to be tingling or feel like water was pouring down them.  My lower back and butt can have a more dull burning and aching.  

I get the twitches, too.  When they first appeared, they were confined to my legs and would act up in heat or after exertion.  But eventually spread into my arms and back.  They have died down a lot, but when I lie flat I will still experience them.  

All this stuff (and more, as I'm sure you can understand!) accumulated slowly over about 1.5 years.  But I also know what it is like to have the symptoms return suddenly, as that is what happened to me after taking steroids this summer.  I thought everything was gone, but in less than two weeks all of my symptoms re-appeared and brought friends.  It was more upsetting to have it all come back so suddenly than the slow build.

Hopefully, the return of your symptoms is a sign that the doxy is doing it's job?  

Take care and let us know how you are doing.
Blank
Avatar_f_tn
Thanks for replying.  It is very disturbing to have this all come back after feeling better for a long period of time.  The burning is  like fire and all over.  Very scary.....
Blank
723952_tn?1231861132
I don't have burning...but I have ITCHING everywhere!!! I am also still on Doxy and I have SEVERE itching all the time! I have to soak in AVEENO products and use the itching bodywash and lotion. Its CRAZY! Plus, you guys can tell I usually have flawless skin, and I have sores on my face and ears...its crazy!
Blank
723952_tn?1231861132
Oh, I also have internal muscle twitching. This is something NEW and I hope that means that I am getting better. LOL
Blank
Avatar_f_tn
Sounds like a Herx, maybe.  Hang in there.  It should pass in a few days at the most.  

I haven't been on doxy, but the Herxes are all a variation on a theme with whatever drug I'm on.  The worst part is when a Herx is coming on and I don't realize it -- it's just scary and depressing -- but once I realize what it is, it's half over and I'm soon better.

Let us know how it goes.
Blank
Avatar_f_tn
I hope you are right.  Even though I think this is what it is it still scares me.  It brings back memories of the real bad days in the past.  It does make sense though.  The symptoms have been creeping back in for the past couple of months so I went back to my doctor.  You said it when you wrote "it's just scary and depressing".  Hopefully it will pass soon.
Blank
Avatar_f_tn
Sometimes to take my mind off it and trying not to get overwhelmed by it, I will say to myself, 'Okay, it's Tuesday [or whatever], and if I'm not any better by Friday morning, I'll call the doctor.'  And usually by that later date, I'm better.  There was one time I wasn't, and it turned out I was having a reaction to the meds.

I keep brief written or typed notes of how I'm feeling on those bad days, so I don't get lost in the illness and can look at my notes to remember how long I've been feeling poorly -- it helps keep me more objective and oriented to the passage of time.  (Lyme has distorted my sense of time, along with my memory, so I have to use these mental crutches for not only getting things done, but also simply to get through the week sometimes.)

I am VERY much better just recently, and it's quite exciting.  I hope it lasts.  And I hope you get better soon too.
Blank
Avatar_f_tn
Thank you for your encouraging words.
Blank
Avatar_f_tn
Hi Patsy,

sorry you're having this issue.

I had it a bit when I first got Lyme -- sort of a chemical sensitivity I though to the dry cleaned dress I had on and it was in my shoulders and elbows.

When they started me on doxy 200mgs bid, about the third or fourth day mind you, I had this in the middle of my back.

My theory? Toxins gotta go somewhere. I read that your skin is an organ sometimes referred to as a third kidney. So I tried getting a bathing brush to use in the shower, and guess what, it helped!

I get that odd sensation sometimes here and there. But I'm not putting an ice cube down my back anymore.

Just a thought.

All the best,

Cindy
Blank
Avatar_f_tn
The worst spot is in the middle of my back like you said.  But it's all over too.......stabbing, burning, twitching.  It's even on my scalp.  How long did it last?
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Lyme Disease Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Infectious Diseases Answerers
Avatar_f_tn
Blank
JackieCalifornia
1763947_tn?1334058919
Blank
mojogal
Venice, FL
Avatar_f_tn
Blank
Ricobord
CA
Avatar_f_tn
Blank
kathloj
Ottawa
428506_tn?1296560999
Blank
wonko
4451049_tn?1387157037
Blank
Ephedra